Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 89, NWS Green Bay, WI

December 22, 2016

NWS Green Bay, WI issued this small craft advisory at Dec 22, 2016, 4:02 AM CST. It took effect at Dec 22, 2016, 3:00 PM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2016, 4:02 AM CST (10:02 UTC)
In effect from
Dec 22, 2016, 3:00 PM CST
Expired
Dec 23, 2016, 6:00 PM CST
In force
27 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

974 
WHUS73 KGRB 221002
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
402 AM CST THU DEC 22 2016

...GUSTY SOUTHWEST WINDS AND BUILDING WAVES EXPECTED LATER THIS
AFTERNOON THROUGH FRIDAY MORNING...

.SOUTHWEST WINDS WILL GUST TO 25 TO 30 KNOTS LATE THIS AFTERNOON
THROUGH FRIDAY MORNING. WAVE HEIGHTS ARE EXPECTED TO BUILD TO 3
TO 5 FEET.

LMZ521-541-221800-
/O.NEW.KGRB.SC.Y.0089.161222T2100Z-161223T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
402 AM CST THU DEC 22 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON CST FRIDAY. 

* SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KTS...WITH GUSTS TO 25
  TO 30 KTS.|

* WAVES WILL BUILD TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
KIECKBUSCH
6 follow-up statements
690 
WHUS73 KGRB 221622
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1022 AM CST THU DEC 22 2016

...GUSTY SOUTHWEST WINDS AND BUILDING WAVES EXPECTED LATER THIS
AFTERNOON THROUGH FRIDAY MORNING...

.SOUTHWEST WINDS WILL GUST TO 25 TO 30 KNOTS LATE THIS AFTERNOON
THROUGH FRIDAY MORNING. WAVE HEIGHTS ARE EXPECTED TO BUILD TO
3 TO 5 FEET.

LMZ521-541-230030-
/O.CON.KGRB.SC.Y.0089.161222T2100Z-161223T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1022 AM CST THU DEC 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO NOON CST FRIDAY...

* SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KTS...WITH GUSTS TO 
  25 TO 30 KTS.| 

* WAVES WILL BUILD TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
532 
WHUS73 KGRB 222118
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CST THU DEC 22 2016

...GUSTY SOUTHWEST WINDS AND BUILDING WAVES EXPECTED THROUGH
FRIDAY MORNING...

.SOUTHWEST WINDS WILL GUST TO 25 TO 30 KNOTS THROUGH FRIDAY
MORNING. WAVE HEIGHTS ARE EXPECTED TO BUILD TO 3 TO 5 FEET.

LMZ521-541-230530-
/O.CON.KGRB.SC.Y.0089.000000T0000Z-161223T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
318 PM CST THU DEC 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KTS...WITH GUSTS TO 
  25 TO 30 KTS.| 

* WAVES WILL BUILD TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
082 
WHUS73 KGRB 230318
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
918 PM CST THU DEC 22 2016

...GUSTY SOUTHWEST WINDS AND BUILDING WAVES EXPECTED THROUGH
FRIDAY MORNING...

.SOUTHWEST WINDS WILL GUST TO 25 TO 30 KNOTS THROUGH FRIDAY
MORNING. WAVE HEIGHTS ARE EXPECTED TO BUILD TO 3 TO 5 FEET.

LMZ521-541-231130-
/O.CON.KGRB.SC.Y.0089.000000T0000Z-161223T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
918 PM CST THU DEC 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KTS...WITH GUSTS TO 
  25 TO 30 KTS.| 

* WAVES WILL BUILD TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
221 
WHUS73 KGRB 231001
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
401 AM CST FRI DEC 23 2016

...GUSTY SOUTHWEST WINDS EXPECTED TODAY...

.SOUTHWEST WINDS WILL GUST TO 25 TO 30 KNOTS THROUGH FRIDAY
AFTERNOON. WAVE HEIGHTS ARE EXPECTED TO BUILD TO 3 TO 5 FEET.

LMZ521-541-231815-
/O.EXT.KGRB.SC.Y.0089.000000T0000Z-161224T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
401 AM CST FRI DEC 23 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KTS...WITH GUSTS TO 
  25 TO 30 KTS.| 

* WAVES WILL BUILD TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK
589 
WHUS73 KGRB 231623
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1023 AM CST FRI DEC 23 2016

...GUSTY SOUTHWEST WINDS EXPECTED THIS AFTERNOON...

.SOUTHWEST WINDS WILL GUST TO 25 KNOTS THROUGH THIS AFTERNOON.
WAVE HEIGHTS ARE EXPECTED TO BUILD TO 3 TO 5 FEET.

LMZ521-541-240000-
/O.CON.KGRB.SC.Y.0089.000000T0000Z-161224T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1023 AM CST FRI DEC 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* SOUTHWEST WINDS OF 15 TO 20 KTS...WITH A FEW HIGHER GUSTS.|

* WAVES WILL BUILD TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
841 
WHUS73 KGRB 232117
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
317 PM CST FRI DEC 23 2016

...GUSTY SOUTHWEST WINDS EXPECTED THIS AFTERNOON...

.SOUTHWEST WINDS WILL GUST TO 25 KNOTS THROUGH THIS AFTERNOON.
WAVE HEIGHTS ARE EXPECTED TO BUILD TO 3 TO 5 FEET.

LMZ521-541-240000-
/O.CON.KGRB.SC.Y.0089.000000T0000Z-161224T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
317 PM CST FRI DEC 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* SOUTHWEST WINDS OF 15 TO 20 KTS...WITH A FEW HIGHER GUSTS.|

* WAVES WILL BUILD TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 3:38 AM CST, 24 minutes earlier.

Area forecast discussion, Dec 22, 3:38 AM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
338 AM CST Thu Dec 22 2016

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Friday
Issued at 337 AM CST Thu Dec 22 2016

Stratocumulus clouds covered most of the forecast area early this
morning, except in northeast WI, where downsloping winds had
eroded the cloud cover. The clearing line associated with a
surface ridge axis was already moving through far northwest WI,
so clearing should arrive this morning. Given the current mild
temperatures and recent trends, have gone above guidance for high
temperatures today.

Despite mostly clear skies and a deep snow cover, persistent
southwest winds should prevent temperatures from falling too
far tonight. Most places should see low temperatures in the
upper teens and lower 20s.

On Friday, a 40 kt LLJ will pull moisture into the region, with
700-750 mb mixing ratios increasing to 2 to 3 g/kg by midday.
A coupled upper level jet and two short-wave trofs will provide
fairly strong forcing. Precipitation is expected to develop in
central WI by mid to late morning, then overspread the rest of
the forecast area by mid-afternoon. Although a weak warm layer
is present early in the day, it erodes before the precipitation
develops, so we should see mainly snow, with a rain/snow mix
anticipated near the lakeshore. Accumulations of 1 to 2 inches
are likely, with lesser amounts around a half inch near Lake
Michigan.

.LONG TERM...Friday Night Through Wednesday
Issued at 337 AM CST Thu Dec 22 2016

Focus in this portion of the forecast continues to revolve around
the large cyclone projected to move across the region late in the
weekend into early next week.  The ecmwf and gfs remain the most
consistent models in regards to this system, and will continue to
use a blend of these models for this forecast.

Friday night through Saturday night...A shortwave trough will
continue to work east across the region on Friday evening, providing
widespread snowfall before ending from west to east from mid-evening
into the early overnight.  With snow ratios around 10:1, up to an
additional inch of accumulation is possible over central and north-
central WI, and 1-2 inches of additional accums are possible over
eastern WI.  Behind the system, clouds will be slow to depart, and
could see partial clearing arrive late or into Saturday morning.
Then weak high pressure will slide into the region for the rest of
Saturday into the first half of Saturday night.  As a cyclone
emerges into the west central Plains, winds will back to the
southwest aloft, and models show low level moisture increasing
through the night.  Saturation looks to remain below 850mb, so think
that any chance of freezing drizzle is pretty low.

Rest of the forecast...Low pressure will then lift northeast across
the Plains and into the northern Mississippi Valley on Sunday and
Sunday night.  Moisture depth will slowly increase on Sunday morning
which should leading to improving freezing drizzle chances.  Then a
large slug of isentropic ascent will arrive on Sunday afternoon and
Sunday night, when an area of widespread precip is expected to
arrive.  Temperatures should be rising above freezing over central
and northeast WI as this precip moves in.  However, the highest
concern will be for north-central WI where temps will be at or below
freezing possibly as long as early Sunday evening, which leaves the
possibility of several hours of freezing drizzle, freezing rain,
sleet, and snow.  Precip will continue until a strong arctic front
sweeps across the area late Sunday night.  Behind the front, some
snow showers in the comma head will linger on Monday into Monday
night. But the bigger story will be the strong gusty winds as temps
fall into the teens and 20s.  Some gusts could reach as high as 40
to 50 mph on Monday afternoon.  Winds should slowly diminish on
Monday night into Tuesday.  The next chance of precip will arrive
around midweek.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1047 PM CST Wed Dec 21 2016

A blanket of MVFR cigs has settled in across most of the TAF sites
late this evening. This is expected to remain over the TAF sites
until around midday on Thursday when a ridge of high pressure
tracks through the western Great Lakes. LLWS will once again be a
concern overnight and Thursday night as low level winds gust to 30
to 35 knots at times.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......MPC
AVIATION.......Kurimski
Hazardous weather outlook, Dec 22, 3:46 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
346 AM CST THU DEC 22 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
346 AM CST THU DEC 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW WILL RETURN ON FRIDAY AND FRIDAY EVENING, WITH 1 TO 3 INCHES
OF ACCUMULATION EXPECTED ACROSS MUCH OF THE AREA. SLIPPERY SPOTS
ARE LIKELY TO DEVELOP ON UNTREATED PAVEMENT.

A SIGNIFICANT WEATHER SYSTEM IS EXPECTED TO MOVE FROM THE DESERT
SOUTHWEST TOWARDS THE UPPER MIDWEST CHRISTMAS DAY THROUGH MONDAY.
THE CURRENT TRACK WOULD BRING A WINTRY MIX THAT CHANGES MOSTLY TO
RAIN. THE FORECAST TRACK OF THE STORM AND RESULTING WEATHER COULD
CHANGE OVER THE NEXT FEW DAYS, SO BE SURE TO MONITOR LATER
FORECASTS FOR UPDATED INFORMATION.

IN THE WAKE OF THIS STORM, STRONG GUSTY SOUTHWEST TO WEST WINDS
ARE EXPECTED TO DEVELOP ON MONDAY AND CONTINUE MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-231000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
346 AM CST THU DEC 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GALES WILL LIKELY DEVELOP FROM SUNDAY NIGHT INTO MONDAY NIGHT.

KIECKBUSCH/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 2:21 PM CSTWinter Weather AdvisoryGRBBrown, Calumet, Door, Kewaunee, Langlade, Lincoln and 12 more33 hr

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.